zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Successively iterative technique of a classical elastic beam equation with Carathéodory nonlinearity. (English) Zbl 1188.34013
The author considers the following nonlinear fourth-order boundary-value problem with non-homogeneous boundary conditions: $$\aligned &u^{(4)}(t)=f(t,u(t),u'(t),u''(t),u'''(t)),\quad\text{a. e. }t\in[0,1],\\ & u(0)=a,\ u'(1)=b,\ u''(0)=c,\ u'''(1)=d, \endaligned\tag* $$ where $a, b, c, d$ are given constants and $f:[0,1]\times(-\infty,\infty)^4\to(-\infty,\infty)$ is a given continuous function. In mechanics, the problem ($*$) describes the equilibrium state of an elastic beam simply supported at left and clamped at right by sliding clamps. An improved iterative sequence is constructed by the help of monotonic technique which approximates successively the solution of the problem ($*$) under suitable assumptions. The function $f$ is said to be Carathéodory if {\parindent8mm \item{(i)} for a. e. $t\in[0,1]$, $f(t,\cdot,\cdot,\cdot,\cdot):(-\infty,\infty)^4\to(-\infty,\infty)$ is continuous, \item{(ii)} for all $(u,v,w,z)\in(-\infty,\infty)^4$, $f(\cdot,u,v,w,z):[0,1]\to(-\infty,\infty)$ is measurable and \item{(iii)} for every $r > 0$, there exists a non-negative function $j_r\in L^1[0,1]$ such that $|f(t,u,v,w,z)|\leq j_r(t)$, $(t,u,v,w,z)\in[0,1]\times[-r,r]^4$.\par} An example is presented to illustrate the result obtained.

34A45Theoretical approximation of solutions of ODE
34B15Nonlinear boundary value problems for ODE
Full Text: DOI
[1] Gupta, P.C.: Existence and uniqueness theorems for the bending of an elastic beam equation. Appl. Anal. 26, 289--304 (1988) · Zbl 0611.34015 · doi:10.1080/00036818808839715
[2] Elgindi, M.B.M., Guan, Z.: On the global solvability of a class of fourth-order nonlinear boundary value problems. Int. J. Math. Math. Sci. 20, 257--262 (1997) · Zbl 0913.34020 · doi:10.1155/S0161171297000343
[3] Grae, R., Yan, B.: Existence and nonexistence of positive solutions of fourth order nonlinear boundary value problems. Appl. Anal. 74, 201--214 (2000) · Zbl 1031.34025 · doi:10.1080/00036810008840810
[4] Yao, Q.: An existence theorem for a nonlinear elastic beam equation with all order derivatives. J. Math. Study 38, 24--28 (2005) · Zbl 1092.34513
[5] Bai, Z.: The upper and lower solution method for some fourth-order boundary value problems. Nonlinear Anal. 67, 1704--1709 (2007) · Zbl 1122.34010 · doi:10.1016/j.na.2006.08.009
[6] Agarwal, R.P.: On fourth order boundary value problems arising in beam analysis. Differ. Integral Equ. 2, 91--110 (1989) · Zbl 0715.34032
[7] Wong, P.J.Y., Agarwal, R.P.: Multiple solutions for a system of (n i ,p i ) boundary value problems. J. Anal. Appl. 19, 511--528 (2000) · Zbl 1160.34313
[8] Yao, Q.: Monotone iterative technique and positive solutions of Lidstone boundary value problems. Appl. Math. Comput. 138, 1--9 (2003) · Zbl 1049.34028 · doi:10.1016/S0096-3003(01)00316-2
[9] Yao, Q.: Successive iteration and positive solution of nonlinear second-order three-point boundary value problems. Comput. Math. Appl. 50, 433--444 (2005) · Zbl 1096.34015 · doi:10.1016/j.camwa.2005.03.006
[10] Yao, Q.: Successive iteration and positive solution for a discontinuous third-order boundary value problem. Comput. Math. Appl. 53, 741--749 (2007) · Zbl 1149.34316 · doi:10.1016/j.camwa.2006.12.007
[11] Clarke, F.H.: Optimization and Nonsmooth Analysis. Wiley, New York (1983) · Zbl 0582.49001
[12] Hewitt, E., Stromberg, K.: Real and Abstract Analysis. Springer, Berlin (1978) · Zbl 0137.03202